Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Feb 11, 1999, 3:34 PM CST for Tazewell County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 1999, 3:34 PM CST (21:34 UTC)
- Expired
- Feb 11, 1999, 4:00 PM CST
- In force
- 26 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 11:15 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 112135 TORSPI ILC179-112200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 334 PM CST THU FEB 11 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... TAZEWELL COUNTY IN CENTRAL ILLINOIS * UNTIL 400 PM CST * AT 330 PM CST... LINCOLN DOPPLER RADAR INDICATED A POSSIBLE TORNADO 4 MILES SOUTHEAST OF PEKIN... MOVING NORTHEAST 50 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... TREMONT PEKIN HOPEDALE MACKINAW MORTON IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. AUTEN/KETCHAM/PLAHMER n
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Feb 11, 2:00 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 11, 2:00 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CST THU FEB 11 1999 NGM A BIT SLOWER ON THE FNTL MOVMT THAN THE ETA AND AVN. MAPS DATA ON AWIPS SHOWS FNT IS MOVG A BIT FASTER THAN EVEN THE FASTEST MODEL. SQUALL LINE HAS DVLPD AND MOVING INTO CWA NOW. EXPECT THE BEST POTENTIAL IS FOR DAMAGING WINDS AND SOME HAIL...AS THE DIRECTIONAL SHEAR IS NOT THAT STRONG. SOME POSSIBLE SPIN UP TORNADOES...BUT DAMAGING WINDS THE BEST THREAT DU|E TO THE VERY STRONG WINDS ALOFT. PIA 25/27 +3 SPI 27/29 +3 DEC 27/29 +3 CMI 30/31 +3 LWV 32/34 +5 GOETSCH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 12:47 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 43 min |
| Feb 11, 1:27 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox | 33 min |
| Feb 11, 2:00 PM CST | Severe Thunderstorm Warning | ILX | Peoria, Stark | 45 min |
| Feb 11, 2:17 PM CST | Tornado Warning | ILX | Scott | 28 min |
| Feb 11, 2:26 PM CST | Tornado Warning | ILX | Morgan | 34 min |
| Feb 11, 2:40 PM CST | Severe Thunderstorm Warning | ILX | Cass | 35 min |
| Feb 11, 3:53 PM CST | Tornado Warning | ILX | Woodford | 37 min |
| Feb 11, 4:51 PM CST | Severe Thunderstorm Warning | ILX | Champaign | 39 min |
| Feb 11, 5:17 PM CST | Severe Thunderstorm Warning | ILX | Clay | 28 min |
| Feb 11, 5:27 PM CST | Severe Thunderstorm Warning | ILX | Clark, Edgar | 33 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.